Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Black stools that stopped with medicine. Similar episodes earlier. Endoscopy and colonscopy inconclusive. Root cause and cure?

Hi, My father (aged ~60) has started passing black stool today so am seeking for some advice here. This is second time that he is passing black stool (tar black) earlier around 5 months back same thing happened. He was admitted to Peerless Hospital (Calcutta) after five days of delay (from first day of passing black stool). Doctors performed both endoscopy & colonoscopy but were unable to find the exact reason/site of hemorrhage. Blood loss was severe so 2 pockets of blood were transfused to stabilize his health. For the 5 days of admittance in hospital he was on constant IV support and anti-biotic dosage. Black stool (tar black) stopped after 3 days of medication and total tenure was 7 days It will be grateful if any specialized doctor can provide advice on this.
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Gastroenterologist 's  Response
I read carefully all you concerns and I am so sorry for your father situation.
IF i were his treating doctor I would recommend take exams like:
-abdominal ultrasound
-Ct- scan ( abdomen)
-Gastric Passage( contast exam of small bowels)
-capsule endoscopy

I am hapy tha upper endoscopy and colonoscopy are normal, but he need to be evaluated small bowels. It Is possible that the site of hemorrhage is in small bowels.
Wish him health
Answered: Sat, 16 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor